MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1190200
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abscess (1690); Purulent Discharge (1812); Drug Resistant Bacterial Infection (4553)
Date of Event 12/12/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jun-2014) is considered to be a best estimate.This emdr represents the bard/davol phasix mesh (device #2).An additional supplemental emdr was submitted to represent the bard/davol ventrio st (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2014 - patient was diagnosed with ventral hernia thereby underwent open repair with the implant of ventrio st mesh (device #1).Per operative notes, "the hernia sac was removed.A ventrio st mesh (device #1) was placed and sutured." (b)(6) 2014 - patient was diagnosed with infected mesh and adhesions thereby underwent open repair with the implant of phasix mesh (device #2) and removal of mesh (device #1).Per operative notes, "the mesh (device #1) was removed.A phasix mesh (device #2) was placed in a overlay reinforcement of primary closure and tacked." (b)(6) 2014 - patient was diagnosed with right costal margin abscess thereby underwent drainage of abscess, purulent discharge and removal of mesh (device #2).Per operative notes, "a small fluid collection was encountered, prolene sutures were identified and removed.The phasix mesh was removed." (b)(6) 2016 - patient underwent abdominal scar revision, removal of suture granuloma and closure of wound.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22160606
Report Number1213643-2025-00435
Device Sequence Number8841842
Product Code OOD
UDI-Device Identifier00801741077678
UDI-Public(01)00801741077678(17)170328(10)HUYFTP13
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2017
Device Catalogue Number1190200
Device Lot NumberHUYFTP13
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Initial Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexFemale